MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2016 and (b)(6) 2017.(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zct225 19.5 diopter intraocular lens (iol) was implanted in the patient's operative eye on (b)(6) 2016.It was later explanted on (b)(6) 2017 because the patient wasn't happy and replaced with a zxt375 21.0 diopter iol.No additional information was provided.
 
Additional Manufacturer Narrative
Section d10: device available for evaluation? yes, returned to manufacturer on 11/10/2017 section h3: device returned to manufacturer? yes.Device evaluation: the intraocular lens (iol) was returned to the manufacturer.Visual inspection with the unaided eye shows the product is cut in half, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.The complaint cannot be confirmed.Manufacturing record review: manufacturing records were reviewed and the device was manufactured according to specification.A search on complaints revealed no similar complaints were received for this production order number to date.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.H3 other text placeholder.
 
Additional Manufacturer Narrative
H11: corrected data: this report is being submitted as follow-up number one (1) for manufacturer report number 9614546-2017-01122.In review, what should have been follow-up #1 was inadvertently submitted with the number two (2) populated in section g6 type of report follow-up #.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
Manufacturer (Section G)
ABBOTT MEDICAL OPTICS INC.
van swietenlaan 5
groningen 9728 NX
NL   9728 NX
Manufacturer Contact
pam mcclain
1700 east st. andrew place
santa ana, CA 92705
7142478243
MDR Report Key7043362
Report Number9614546-2017-01122
Device Sequence Number16457782
Product Code HQL
UDI-Device Identifier05050474552722
UDI-Public(01)05050474552722(17)191216
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/16/2019
Device Model NumberZCT225
Device Catalogue NumberZCT225U195
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2017
Supplement Date Received by Manufacturer07/17/2025
Initial Report FDA Received Date11/17/2017
Supplement Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown